Coping with mouth sores

Some chemotherapy drugs can cause mouth sores such as ulcers and infections. If you notice any change in your mouth or throat, such as ulcers or thickened saliva, or if you find it difficult to swallow, contact your medical team.

mouth sores - ice cubesTips for eating with mouth sores:

• Eat moist foods such as soup.

• Avoid foods that are very hot, spicy or coarse.

• Suck on ice cubes.

• Add cream, fruit and extra sugar to ice cubes if you are trying to put on weight.

The information provided in this site, or through links to other websites, is not a substitute for medical or professional care and should not be relied upon as such. Read our disclaimer.

Sources and references for this information product will be supplied on request. Please contact us quoting the Information Product number below:

Information Product No. PCA0015v1 | Published: 01/06/2015 | Last Updated: 01/10/2015 | Next Review Due: 01/06/2018